Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Decay of positive waves for $n \times n$ hyperbolic systems of balance laws

Authors: Paola Goatin and Laurent Gosse
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 1627-1637
MSC (2000): Primary 35L65; Secondary 35L45
Published electronically: January 22, 2004
MathSciNet review: 2051123
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove Ole{\u{\i}}\kern.15emnik-type decay estimates for entropy solutions of $n\times n$strictly hyperbolic systems of balance laws built out of a wave-front tracking procedure inside which the source term is treated as a nonconservative product localized on a discrete lattice.

References [Enhancements On Off] (What's this?)

  • 1. D. Amadori, L. Gosse, and G. Guerra, Global $\mathbf{BV}$entropy solutions and uniqueness for hyperbolic systems of balance laws, Arch. Rational Mech. Anal. 162 (2002), 327-366. MR 2003b:35127
  • 2. D. Amadori, L. Gosse, and G. Guerra, Godunov-type approximation for a general resonant conservation law with large data, to appear in J. Differential Equations (2002).
  • 3. A. Bressan, Hyperbolic systems of conservation laws - The one-dimensional Cauchy problem, Oxford University Press, 2000. MR 2002d:35002
  • 4. A. Bressan and G. M. Coclite, On the boundary control of systems of conservation laws, SIAM J. Control Optim. 41 (2002), no. 2, 607-622. MR 2003f:93007
  • 5. A. Bressan and R. M. Colombo, Decay of positive waves in nonlinear systems of conservation laws, Ann. Scuola Norm. Sup. Pisa 26 (1998), 133-160. MR 99e:35136
  • 6. A. Bressan and P. Goatin, Ole{\u{\i}}\kern.15emnik type estimates and uniqueness for $n\times n$ conservation laws, J. Differential Equations 156 (1999), 26-49. MR 2000d:35134
  • 7. A. Bressan and P. Goatin, Stability of ${\mathbf{L}^\infty}$ solutions of Temple class systems, Differential Integral Equations 13 (2000), 1503-1528. MR 2001m:35209
  • 8. C. M. Dafermos, Hyperbolic conservation laws in continuum physics, Grundlehren der Mathematischen Wissenschaften, Band 325, Springer-Verlag, Berlin, 2000. MR 2001m:35212
  • 9. J. Glimm, Solutions in the large for nonlinear hyperbolic systems of equations, Comm. Pure Appl. Math. 18 (1965), 697-715. MR 33:2976
  • 10. P. Goatin, One-sided Estimates and Uniqueness for Hyperbolic Systems of Balance Laws, Math. Models Methods in Applied Sci. 13 (2003) 527-543.
  • 11. L. Gosse, A priori error estimate for a well-balanced scheme designed for inhomogeneous scalar conservation laws, C. R. Acad. Sci. Paris Sér. I Math. 327 (1998), no. 5, 467-472. MR 99h:35126
  • 12. L. Gosse, Using K-branch entropy solutions for multiphase geometric optics computations, J. Comput. Phys. 180 (2002), no. 1, 155-182. MR 2003d:35250
  • 13. S. Y. Ha, ${\mathbf{L}^1}$ stability for systems of conservation laws with a nonresonant moving source, SIAM J. Math. Anal. 33 (2001), no. 2, 411-439. MR 2002h:35178
  • 14. D. Hoff, The sharp form of Ole{\u{\i}}\kern.15emnik's entropy condition in several space variables, Trans. Amer. Math. Soc. 276 (1983), no. 2, 707-714. MR 84b:35080
  • 15. P. D. Lax, Hyperbolic systems of conservation laws, II, Comm. Pure Appl. Math. 10 (1957), 537-566. MR 20:176
  • 16. P. G. LeFloch and A. E. Tzavaras, Representation of weak limits and definition of nonconservative products, SIAM J. Math. Anal. 30 (1999), no. 6, 1309-1342. MR 2001e:35113
  • 17. T. P. Liu, Admissible solutions of hyperbolic conservation laws, Amer. Math. Soc. Memoir 38, no. 240 (1981). MR 82i:35116
  • 18. O. Ole{\u{\i}}\kern.15emnik, Discontinuous solutions of non-linear differential equations, Uspehi Mat. Nauk 12 (1957), 3-73. [English transl., Amer. Math. Soc. Transl. (2) 26 (1963), 95-172] MR 20:1055; MR 27:1721
  • 19. N. H. Risebro, A front-tracking alternative to the random choice method, Proc. Amer. Math. Soc. 117 (1993), no. 4, 1125-1139. MR 93e:35071
  • 20. E. Tadmor, Local error estimates for discontinuous solutions of nonlinear hyperbolic equations, SIAM J. Numer. Anal. 28 (1991), no. 4, 891-906. MR 92d:35190

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35L65, 35L45

Retrieve articles in all journals with MSC (2000): 35L65, 35L45

Additional Information

Paola Goatin
Affiliation: Centre de Mathématiques Appliquées, Ecole Polytechnique, 91128 Palaiseau Cedex, France

Laurent Gosse
Affiliation: Istituto per le Applicazioni del Calcolo (sezione di Bari), via G. Amendola, 122/I, 70126 Bari, Italy

Keywords: Conservation laws, source terms, nonconservative products.
Received by editor(s): December 21, 2001
Published electronically: January 22, 2004
Additional Notes: The authors were partially supported respectively by the EC-Marie Curie Individual Fellowship #HPMF-CT-2000-00930 and EEC grants #ERBFMRXCT970157 & #HPRN-CT-2002-00282
Communicated by: Suncica Canic
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society